Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2012 (2012), Article ID 205686, 20 pages
http://dx.doi.org/10.1155/2012/205686
Research Article

A Positivity-Preserving Numerical Scheme for Nonlinear Option Pricing Models

College of Sciences, China University of Mining and Technology, Jiangsu, Xuzhou 221116, China

Received 31 August 2012; Accepted 17 November 2012

Academic Editor: Mohamad Alwash

Copyright © 2012 Shengwu Zhou et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

A positivity-preserving numerical method for nonlinear Black-Scholes models is developed in this paper. The numerical method is based on a nonstandard approximation of the second partial derivative. The scheme is not only unconditionally stable and positive, but also allows us to solve the discrete equation explicitly. Monotone properties are studied in order to avoid unwanted oscillations of the numerical solution. The numerical results for European put option and European butterfly spread are compared to the standard finite difference scheme. It turns out that the proposed scheme is efficient and reliable.